Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 118, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 6, 2012, 4:28 PM EDT for Brooks County, Lowndes County, Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 4:28 PM EDT (20:28 UTC)
- Expired
- May 6, 2012, 5:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Lowndes County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:40 PM EDT | TSTM WND DMG | 2 E Blue Springs, GA | TREE DOWN ON HIGHWAY 84 WEST NEAR THE BROOKS COUNTY LINE. |
| May 6, 5:10 PM EDT | TSTM WND DMG | Clyattville, GA | TREE DOWN ON RAILROAD AVENUE IN CLYATTVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS52 KTAE 062028
SVRTAE
GAC027-185-062115-
/O.NEW.KTAE.SV.W.0118.120506T2028Z-120506T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 PM EDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 515 PM EDT
* AT 425 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF I-75 AT EXIT 16...OR NEAR BLUE SPRINGS...AND MOVING
SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NANKIN AND CLYATTVILLE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3063 8324 3064 8350 3066 8351 3083 8354
3084 8330
TIME...MOT...LOC 2028Z 345DEG 10KT 3077 8341
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:28 PM EDT, 1 hour earlier.
Area forecast discussion, May 6, 3:28 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT Sun May 6 2012 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR A LARGE PORTION OF OUR CWA UNTIL 9 PM EDT... .NEAR TERM (TONIGHT)... We have an ongoing severe weather event with a severe thunderstorm watch in effect until 9 PM for most of our GA counties, all of SE AL and a portion of north Florida. An MCS is pushing down from the northwest while other storms are firing up ahead of a cold front that currently stretches east to west just north of the Florida border. The main threat with these storms will be damaging straight line winds and large hail of which we have already received some reports. PoPs have been increased to categorical and likely through this evening. Rain chances taper off to chance after 00z. Min temps will be in the mid to upper 60s. && .SHORT TERM (Monday through Tuesday]... With upper troughing in place along with the return of deep layer moisture and the presence of a quasi-stationary front, we will see an unsettled weather pattern with high PoPs for early May. Forecast soundings show PW's around 1.6" - 1.8" on Monday with very light steering flow. The severe threat will be greatly diminished the next few days but the slow moving storms could produce minor urban flooding problems. High temperatures will be closer to seasonal levels given all the convection, cloud debris, and decreasing 1000-500mb thicknesses. && .LONG TERM [Tuesday Night through next Sunday]... A fairly potent and steepening shortwave over the Great Lakes region is expected to dig the Upper Level Trof further to the south and east and Tuesday Night and Wednesday, with a definitive Cold Frontal passage anticipated to push through our region by Thursday morning. This will allow for elevated PoPs to remain in the forecast until the front moves on through, so hopefully we will finally get some much needed widespread rainfall across the CWA through the short term period and parts of the extended fcst as well. Fair, cooler, and drier air is expected to build into the region behind this front with the next chance of rain expected to approach the CWA from the west on Sunday. Although temps will be cooler than they have recently been (with consistent well above normal highs in the upper 80s to the middle 90s for the beginning of May), it appears that a return to more climatological High Temps (mainly in the middle 80s) will be in order for much of the period, with pleasantly cool below normal temps for at least Friday morning, with Lows dropping down into the middle 50s away from the coast. && .MARINE... Light winds and low seas are expected over the marine area the next several days (outside of thunderstorm activity). . && .Aviation...Increasing chances of showers and thunderstorms for the remainder of the day and early evening. Some of the stronger storms could produce wind gusts at least in the 20-30 kt range with an isolated severe gust not out of the question. && .FIRE WEATHER... An unsettled weather pattern will continue through Tuesday with a good chance of showers and thunderstorms. Also, very light transport wind speeds will keep daytime dispersions on the low side for Monday and Tuesday afternoons. This will preclude any red flag concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 85 65 87 66 / 50 60 30 50 40 Panama City 70 84 68 85 69 / 30 40 30 40 30 Dothan 67 87 66 87 65 / 50 50 30 50 40 Albany 68 84 65 87 66 / 50 60 40 50 40 Valdosta 67 84 64 86 66 / 50 70 50 50 40 Cross City 66 85 63 85 65 / 30 60 40 40 40 Apalachicola 69 83 65 83 69 / 30 40 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Aviation...Evans Fire Weather...Block Long Term...Gould Near Term/Short Term/Marine...Barry
Hazardous weather outlook, May 6, 5:30 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN MAY 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SUN MAY 6 2012 /430 AM CDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON...AND LINGER INTO THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS. HAIL TO AROUND 1 INCH IN DIAMETER MAY ALSO BE POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS SHOULD REACH PEAK INTENSITY BETWEEN APPROXIMATELY 3 PM AND 9 PM. THE MAIN ADDITIONAL HAZARD WILL BE AREAS OF DENSE FOG...BOTH THIS MORNING AROUND SUNRISE AND POSSIBLY AGAIN TONIGHT. THE DENSE FOG THIS MORNING SHOULD BE CONFINED MOSTLY TO THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA...GENERALLY FROM TALLAHASSEE TO THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL OCCUR MONDAY THROUGH WEDNESDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER TODAY WOULD BE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
In the hours before
Local storm report, May 6, 4:00 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 4 WNW LAKELAND 31.06N 83.14W
05/06/2012 E0.88 INCH LANIER GA TRAINED SPOTTER
HAIL REPORTED BETWEEN RAY CITY AND LAKELAND GA.
&&
WALSHLocal storm report, May 6, 4:02 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL HAHIRA 30.99N 83.37W
05/06/2012 E1.00 INCH LOWNDES GA PUBLIC
&&
WALSHLocal storm report, May 6, 4:09 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 NNW ALBANY 31.61N 84.20W
05/06/2012 DOUGHERTY GA PUBLIC
TREE DOWN BLOCKING WHISPERING PINES ROAD IN
ALBANY...REPORTED ON WALB-TV FACEBOOK PAGE.
&&
DVDLocal storm report, May 6, 4:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 ENE MEIGS 31.09N 84.05W
05/06/2012 E1.00 INCH MITCHELL GA TRAINED SPOTTER
QUARTER SIZE HAIL 1 MILE WEST OF MITCHELL/COLQUITT COUNTY
LINE ALONG HWY 111.
&&
WALSHLocal storm report, May 6, 4:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 4 SSE SMITHVILLE 31.85N 84.23W
05/06/2012 E1.00 INCH LEE GA PUBLIC
QUARTER SIZE HAIL NEAR WINN DIXIE REPORTED BY PUBLIC ON
WFXL-TV FACEBOOK PAGE
&&
DVDLocal storm report, May 6, 4:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG CUTHBERT 31.77N 84.79W
05/06/2012 RANDOLPH GA FIRE DEPT/RESCUE
2 POWER LINES DOWN IN THE CITY OF CUTHBERT.
&&
WALSHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:05 AM EDT | Dense Fog Advisory | TAE | Decatur, Seminole | 7 hr |
| May 6, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph, Terrell | 42 min |
| May 6, 2:11 PM EDT | Severe Thunderstorm Warning | TAE | Early | 49 min |
| May 6, 2:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 52 min |
| May 6, 2:46 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 29 min |
| May 6, 2:57 PM EDT | Severe Thunderstorm Warning | TAE | Early | 48 min |
| May 6, 3:21 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 39 min |
| May 6, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Worth | 49 min |
| May 6, 3:44 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 46 min |
| May 6, 3:52 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 38 min |
| May 6, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 51 min |
| May 6, 4:01 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Thomas | 44 min |
| May 6, 4:29 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole, Thomas | 46 min |
| May 6, 4:48 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 27 min |
| May 6, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.